I’m sharing this personal post in an attempt to create awareness and spread information about my severe reaction to the Pfizer COVID-19 vaccine. I hope to be an advocate and resource for others who are suffering from similar symptoms and horrific, life-altering experiences after receiving the vaccine. I don’t want anyone to struggle through the weeks of pain and misguidance from physicians that I have.
My symptoms began on April 16, 10 days after receiving the first dose of the COVID-19 Pfizer vaccine. It began with upper back muscle aches, on the same side as the vaccine injection. At first, I thought perhaps I pulled a muscle at a workout class, however after the third day of fatigue, the pain started intensifying throughout my body. My knees, ankles, wrists, back, neck and head started intensely aching and turned to flu-like fatigue and a low-grade fever which rendered me bedridden and unable to sleep or move much.
On 4/21, I checked into urgent care where both my COVID-19 and influenza vaccines were negative, so I was instructed to go to the ER to be evaluated for possible meningitis. At the ER, I mentioned separately to both the doctor and a nurse that I believed my symptoms could be related to the vaccine, but they both promptly dismissed the idea and discharged me with a “muscle ache.”
For two days I was in relentless pain, which left me basically moaning and crying for hours on end. Several of my previous gymnastics injuries from when I was in my teens had resurfaced. My knee swelled up so badly that I couldn’t walk, my previous fractured wrists started aching, my left foot became inflamed, ankles ached, and a rare skin disease I had when I was 19, erythema nodosum, large painful welts on the legs, also re-emerged.
On 4/23, I saw my primary care doctor who also dismissed the idea of my condition being vaccine-related and misdiagnosed me with a respiratory infection, prescribing muscle relaxers that did nothing to ease the discomfort. Three days later I went back in to see her after my condition worsened and she ran labs and suggested it could be an STD (it was not).
On 4/28, the pain was intolerable, and I checked into a different ER where they admitted me to the hospital, ran labs and kept me overnight because my heart rate was so high. It was at this hospital, CPMC Sutter Health, where the Infectious Disease expert finally diagnosed me with having a severe allergic reaction to the COVID-19 vaccine and told me that he had seen other similar cases. I was discharged and put on Dexamethasone; the same steroid given to COVID patients, to calm the immune system.
My steroid dose ended on 5/3, and one day later, I started experiencing violent sickness along with the same arthritic symptoms as before, so I checked back into CPMC ER where my knee was drained because there was worry of infection, and I was put on a longer, tapered course of steroid (prednisone) and referred to a Rheumatologist who ruled out autoimmune diseases and confirmed this was a reaction to the vaccine.
Five weeks later, I have now finished the steroids and am experiencing the same symptoms all over again, swelling and inflammation of the knee and other joints, severe neck aches, and sleepless nights. This time, I’ve decided to seek the second opinion of a naturopath in an attempt to refrain from continuing yet a third round of steroids.
What I have been told consistently from the many doctors that I have spoken to throughout this medical saga is that “we just don’t know enough.” At this point, there are too many unknowns and not enough data. I have been told that perhaps my body just couldn’t recognize and register the mRNA vaccine, and it’s possible that later down the line I could consider getting a more traditional vaccine, like Johnson & Johnson’s which administers an adenovirus. My body is far from being ready for that though.
I encourage you to share this story with your friends and family, and please reach out to me if anyone you know has experienced anything similar. Sharing our struggles will only make us stronger. I’m sure there will be many more to come.
Wishing you all good health.